10 May 2013
I don't understand what you are asking. Day one of what? Pain from what? Since you want a direct answer, and I can reply only once, I will try to give you a general answer. Miralax is an excellent, mild stool softener. Sometimes it will take a few days for it to work, depending on how much your doctor wants you to take at one time. If you are in pain from a surgery? birth? chronic digestive condition? then you might want to remember that constipation would be far more painful for you. You should take the Miralax as directed and let nature take its course. Hope this helps. Sorry it is such a generalized answer.
10 May 2013
Dear Red girl,
I take Miralax on a daily basis. My stomach quit working so my system needs a lot of help. If I do not take care, I will end up "backed up" and then have to take several doses a day until things clear up. You should have little to no pain once you get straight. Take it exactly as your doc directed. It may take a couple of doses to get you going and then you should be fine. Its okay to be afraid of pain as we all are. But Miralax is a great product and has little to no side effects, i.e. pain, cramping. I hope this helps!
10 May 2013
The more you hold it in, the more painful it will be. The longer stool is held in the rectum, the more water is reabsorbed by the bowel making the stool harder and drier so holding back is the worst thing you can do. Miralax should help to soften the stools so they are not so painfully large and hard coming out. Kathy gave you wonderful suggestions! One very very important thing to remember-no matter what you use as a stool softener or laxative, it will not work well unless you are well hydrated so drink lots and lots of water, plain water, not tea or coffee. Tea and coffee dehydrate. They have chemicals that make you lose more fluid than they replace. Juices are okay too but water is best. It can sometimes take a while to get used to drinking plain water (I have a reverse osmosis filter since out tap water is so nasty or I buy bottled water when I am out) but once you get used to it, water is all you will want when you are thirsty.
I have to have water and usually keep a bottle with me all the time. You can try adding lemon or lime or a few pieces of other fruit to help it taste better. Even something like Crystal Light is better than coffee, tea or soda. Water will help keep your stools soft. Eat plenty of fiber too. Veggies and whole grains, beans and the like will help hold water in your stools keeping it softer-this is what fiber does. If you let constipation go too long, it can form a hard ball of stool and can be very hard to pass and can tear delicate tissues down there. As Kathy mentioned, sometimes it gets so bad that a Dr or nurse has to physically manipulate it digitally (with their fingers) to break it up and get it removed and trust me-you DONT want to have to have that done. It is very uncomfortable to say the least!! Try to talk yourself into relaxing. Once you get the stools softer it will be easier for you to have a bowel movement. The hesitancy is normal but you have to self talk yourself into going again so that you dont complicate things more. Keep telling yourself that things will get worse if you dont go. The mind is VERY powerful and it controls the body. Learn to use your mind for good with positive self talk. If you tell yourself you can do something you WILL do it!
11 May 2013
Keep taking the miralax every morning. Also, try Milk of Magnesia. I have had to take 4 tablespoons of that in the mornings to get me going. Drink plenty of fluids. I do it in the mornings because sometimes, I do cramp before my bowels move. I get nausea, sweating and cramping all at the same time. Once my bowels start moving, I am ok. I do the laxative in the morning when I know I am not going anywhere. I would rather cramp during the day time then at night. Everything is worse at night. Good luck and God bless.
- MiraLax Information for Consumers
- MiraLax Information for Healthcare Professionals (includes dosage details)
- Side Effects of MiraLax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
So i took the regular dose (17g) and took it again hours later (34g) and I'm scared now. I still have not had a bowel movement. Am I going to be ...
2 answers • 4 Sep 2009
I took Miralax last night (it didn't move my bowels) and took an enema this afternoon which produced small bowel movement (which was not loose) ...
2 answers • 24 Apr 2013
I cannot have a good bowel movement any longer. They come more often with some amount of bowel movement. A lot of gas build up is associated with the ...
1 answer • 1 Aug 2014
Hi I have RA, so on prednisone, Celebrex , enbrel and percocet for pain. I have always had not normal bowel movements (ibs I think ) so now I get bad ...
4 answers • 7 Nov 2014
I went to ER last night with what the Doctor thought was kidney stones because of the pain I was in?
Took a CT scan and said my bowels was full of "poop". I have impacted bowel with diarrehea, the pain is still awful nothing is helping, the ...
2 answers • 23 Dec 2015